Alert archive / Nebraska / High Wind Watches in 2010
High Wind Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this high wind watch at May 23, 2010, 11:39 AM MDT for 16 counties in Nebraska. It took effect at May 24, 2010, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 23, 2010, 11:39 AM MDT (17:39 UTC)
- In effect from
- May 24, 2010, 9:00 AM MDT
- Expired
- May 24, 2010, 3:05 AM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824 WWUS73 KLBF 231739 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1239 PM CDT SUN MAY 23 2010 ...STRONG SOUTH WINDS EXPECTED MONDAY... .LOW PRESSURE WILL INTENSIFY ACROSS THE NEBRASKA PANHANDLE MONDAY MORNING...AND THEN MOVE NORTH INTO NORTHWEST SOUTH DAKOTA MONDAY AFTERNOON. THIS TRACK IS FAVORABLE FOR WESTERN AND CENTRAL NEBRASKA TO RECEIVE STRONG SOUTHERLY WINDS. A SIMILAR STORM SYSTEM BROUGHT SOUTH WINDS GUSTS OF 65 MPH TO PARTS OF WESTERN NEBRASKA IN APRIL. NEZ006>010-026>029-038-240145- /O.NEW.KLBF.WI.Y.0015.100524T1500Z-100525T0300Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 1239 PM CDT SUN MAY 23 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. * SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT MONDAY MORNING...AND THEN CONTINUE INTO MONDAY EVENING. * SOUTH WINDS AT 25 T0 40 MPH...WITH GUSTS TO 50 MPH CAN BE EXPECTED. * HIGH PROFILE VEHICLES SHOULD ANTICIPATE STRONG CROSSWINDS ON EAST TO WEST ROADWAYS LIKE HIGHWAY 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004-005-022>025-035>037-056>059-069>071-094-240145- /O.NEW.KLBF.HW.A.0002.100524T1500Z-100525T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 1239 PM CDT SUN MAY 23 2010 /1139 AM MDT SUN MAY 23 2010/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * VERY STRONG SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT MONDAY MORNING...AND THEN CONTINUE INTO MONDAY AFTERNOON. * SOUTH WINDS AT 35 T0 45 MPH...WITH GUSTS TO 60 MPH CAN BE EXPECTED. * HIGH PROFILE VEHICLES SHOULD ANTICIPATE STRONG CROSSWINDS ON EAST TO WEST ROADWAYS LIKE INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TAYLOR
4 follow-up statements
632 WWUS73 KLBF 231748 CCA NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1239 PM CDT SUN MAY 23 2010 ...STRONG SOUTH WINDS EXPECTED MONDAY... .LOW PRESSURE WILL INTENSIFY ACROSS THE NEBRASKA PANHANDLE MONDAY MORNING...AND THEN MOVE NORTH INTO NORTHWEST SOUTH DAKOTA MONDAY AFTERNOON. THIS TRACK IS FAVORABLE FOR WESTERN AND CENTRAL NEBRASKA TO RECEIVE STRONG SOUTHERLY WINDS. A SIMILAR STORM SYSTEM BROUGHT SOUTH WINDS GUSTS OF 65 MPH TO PARTS OF WESTERN NEBRASKA IN APRIL. NEZ006>010-026>029-038-240145- /O.NEW.KLBF.WI.Y.0015.100524T1500Z-100525T0300Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 1239 PM CDT SUN MAY 23 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. * SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT MONDAY MORNING...AND THEN CONTINUE INTO MONDAY EVENING. * SOUTH WINDS AT 25 TO 40 MPH...WITH GUSTS TO 50 MPH CAN BE EXPECTED. * HIGH PROFILE VEHICLES SHOULD ANTICIPATE STRONG CROSSWINDS ON EAST TO WEST ROADWAYS LIKE HIGHWAY 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004-005-022>025-035>037-056>059-069>071-094-240145- /O.NEW.KLBF.HW.A.0002.100524T1500Z-100525T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 1239 PM CDT SUN MAY 23 2010 /1139 AM MDT SUN MAY 23 2010/ ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * VERY STRONG SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT MONDAY MORNING...AND THEN CONTINUE INTO MONDAY AFTERNOON. * SOUTH WINDS AT 35 TO 45 MPH...WITH GUSTS TO 60 MPH CAN BE EXPECTED. * HIGH PROFILE VEHICLES SHOULD ANTICIPATE STRONG CROSSWINDS ON EAST TO WEST ROADWAYS LIKE INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TAYLOR
406 WWUS73 KLBF 232112 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 412 PM CDT SUN MAY 23 2010 ...STRONG SOUTH WINDS EXPECTED MONDAY... .LOW PRESSURE WILL INTENSIFY ACROSS THE NEBRASKA PANHANDLE MONDAY MORNING...AND THEN MOVE NORTH INTO NORTHWEST SOUTH DAKOTA MONDAY AFTERNOON. THIS TRACK IS FAVORABLE FOR WESTERN AND CENTRAL NEBRASKA TO RECEIVE STRONG SOUTHERLY WINDS. A SIMILAR STORM SYSTEM BROUGHT SOUTH WINDS GUSTS OF 65 MPH TO PARTS OF WESTERN NEBRASKA IN APRIL. NEZ006>010-026>029-038-240515- /O.CON.KLBF.WI.Y.0015.100524T1500Z-100525T0300Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 412 PM CDT SUN MAY 23 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. * SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT MONDAY MORNING...AND THEN CONTINUE INTO MONDAY EVENING. * SOUTH WINDS AT 25 TO 40 MPH...WITH GUSTS TO 50 MPH ARE EXPECTED. * HIGH PROFILE VEHICLES SHOULD ANTICIPATE STRONG CROSSWINDS ON EAST TO WEST ROADWAYS LIKE HIGHWAY 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004-005-022>025-035>037-056>059-069>071-094-240515- /O.CON.KLBF.HW.A.0002.100524T1500Z-100525T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 412 PM CDT SUN MAY 23 2010 /312 PM MDT SUN MAY 23 2010/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * VERY STRONG SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT MONDAY MORNING...AND THEN CONTINUE INTO MONDAY AFTERNOON. * SOUTH WINDS AT 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED. * HIGH PROFILE VEHICLES SHOULD ANTICIPATE STRONG CROSSWINDS ON EAST TO WEST ROADWAYS LIKE INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TAYLOR
774 WWUS73 KLBF 232113 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 413 PM CDT SUN MAY 23 2010 ...STRONG SOUTH WINDS EXPECTED MONDAY... .LOW PRESSURE WILL INTENSIFY ACROSS THE NEBRASKA PANHANDLE MONDAY MORNING...AND THEN MOVE NORTH INTO NORTHWEST SOUTH DAKOTA MONDAY AFTERNOON. THIS TRACK IS FAVORABLE FOR WESTERN AND CENTRAL NEBRASKA TO RECEIVE STRONG SOUTHERLY WINDS. A SIMILAR STORM SYSTEM BROUGHT SOUTH WINDS GUSTS OF 65 MPH TO PARTS OF WESTERN NEBRASKA IN APRIL. NEZ006>010-026>029-038-241000- /O.CON.KLBF.WI.Y.0015.100524T1500Z-100525T0300Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 413 PM CDT SUN MAY 23 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. * SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT MONDAY MORNING...AND THEN CONTINUE INTO MONDAY EVENING. * SOUTH WINDS AT 25 TO 40 MPH...WITH GUSTS TO 50 MPH ARE EXPECTED. * HIGH PROFILE VEHICLES SHOULD ANTICIPATE STRONG CROSSWINDS ON EAST TO WEST ROADWAYS LIKE HIGHWAY 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004-005-022>025-035>037-056>059-069>071-094-241000- /O.CON.KLBF.HW.A.0002.100524T1500Z-100525T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 413 PM CDT SUN MAY 23 2010 /313 PM MDT SUN MAY 23 2010/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * VERY STRONG SOUTH WINDS WILL INCREASE AHEAD OF A COLD FRONT MONDAY MORNING...AND THEN CONTINUE INTO MONDAY AFTERNOON. * SOUTH WINDS AT 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED. * HIGH PROFILE VEHICLES SHOULD ANTICIPATE STRONG CROSSWINDS ON EAST TO WEST ROADWAYS LIKE INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TAYLOR
433 WWUS73 KLBF 240905 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 405 AM CDT MON MAY 24 2010 ...STRONG SOUTH WINDS EXPECTED TODAY... .A POWERFUL STORM SYSTEM CROSSING THE HIGH PLAINS IS EXPECTED TO PRODUCE VERY WINDY CONDITIONS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE STRONGEST WIND IS EXPECTED TO BE ALONG AND WEST OF A SPENCER TO HAYES CENTER LINE. NEZ006>009-241715- /O.UPG.KLBF.WI.Y.0015.100524T1500Z-100525T0300Z/ /O.NEW.KLBF.HW.W.0003.100524T1500Z-100525T0000Z/ KEYA PAHA-BOYD-BROWN-ROCK- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT 405 AM CDT MON MAY 24 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT AND HAS BEEN REPLACED WITH THE HIGH WIND WARNING. * HIGH WIND IS EXPECTED TO DEVELOP BY 10 AM CDT. * SOUTH WIND 35 TO 45 MPH IS EXPECTED...WITH GUSTS EXCEEDING 50 MPH. * WIND OF THAT MAGNITUDE CAN CAUSE SERIOUS CONTROL PROBLEMS WITH HIGH PROFILE VEHICLES ON EAST-WEST HIGHWAYS. SUCH WIND WILL ALSO BLOW SOME LIGHTWEIGHT OUTDOOR ITEMS AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ004-005-022>025-035>037-056>059-069-070-094-241715- /O.UPG.KLBF.HW.A.0002.100524T1500Z-100525T0000Z/ /O.NEW.KLBF.HW.W.0003.100524T1500Z-100525T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CODY...MERRIMAN... KILGORE 405 AM CDT MON MAY 24 2010 /305 AM MDT MON MAY 24 2010/ ...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT AND HAS BEEN REPLACED WITH THE HIGH WIND WARNING. * HIGH WIND IS EXPECTED TO DEVELOP BY 9 AM MDT (10 AM CDT). * SOUTH WIND 35 TO 45 MPH IS EXPECTED...WITH GUSTS EXCEEDING 50 MPH. * WIND OF THAT MAGNITUDE CAN CAUSE SERIOUS CONTROL PROBLEMS WITH HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED HIGHWAYS. THIS MAY ALSO POSE A SERIOUS SAFETY HAZARD TO BOATS AND OTHER SMALL CRAFT ON LAKES...WHILE LIGHTWEIGHT OUTDOOR ITEMS CAN BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NEZ071-241715- /O.UPG.KLBF.HW.A.0002.100524T1500Z-100525T0000Z/ /O.EXA.KLBF.WI.Y.0015.100524T1500Z-100525T0300Z/ FRONTIER- INCLUDING THE CITIES OF...CURTIS...EUSTIS 405 AM CDT MON MAY 24 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT AND HAS BEEN REPLACED WITH THE HIGH WIND WARNING. * STRONG WIND IS EXPECTED TO DEVELOP BY 10 AM CDT. * SOUTH WIND AT 30 TO 35 MPH...WITH GUSTS TO 50 MPH IS EXPECTED. * SUCH WIND SPEED CAN CAUSE CONTROL PROBLEMS WITH HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ010-026>029-038-241715- /O.CON.KLBF.WI.Y.0015.100524T1500Z-100525T0300Z/ HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT...BROKEN BOW 405 AM CDT MON MAY 24 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. * STRONG WIND IS EXPECTED TO DEVELOP BY 10 AM CDT. * SOUTH WIND AT 30 TO 35 MPH...WITH GUSTS TO 50 MPH IS EXPECTED. * SUCH WIND SPEED CAN CAUSE CONTROL PROBLEMS WITH HIGH PROFILE VEHICLES ON EAST-WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SPRINGER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at May 23, 10:20 AM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 23, 10:20 AM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1120 AM CDT SUN MAY 23 2010 .DISCUSSION... THE SFC COLD FRONT IS ALONG A KSUX-KHSI LINE AS OF 16Z...AND HAS SLOWED IT SE PACE JUST A BIT SINCE 12Z. THE 12Z KLBF RAOB REVEALED SHALLOW MOISTENING WITHIN THE FRONTAL INVERSION NEAR 800-HPA...BUT MUCH LESS SIGNIFICANTLY THAN THE 06Z AND 12Z NAM WOULD SUGGEST. THIS IS REFLECTED IN A 100 MILE WIDE SWATH OF BKN-OVC CIGS BEHIND THE SFC FRONT...WHICH ARE MAKING THEIR WAY WEST A BIT...BUT ALSO THINNING SOME WITH TIME. TEMPS AS OF 16Z ARE RUNNING SOME 5-10 F WARMER THAN THE GOING FCST...WHICH IS INDICATIVE OF THE BETTER- THAN-EXPECTED INSOLATION. A 75/25 BLEND OF THE 00Z GFS AND 09Z SREF TEMP FIELDS MATCHES BETTER TO REALITY...AND TAKES THE FCST AREA WELL INTO THE 70S THIS AFTN AS MODEL SOUNDINGS WOULD SUGGEST. THE FCST WILL BE UPDATED TO FOLLOW THAT THINKING. THIS EVENING...THE 09Z SREF AND 12Z GFS REMAIN CONSISTENT IN RAPID WARM/MOIST AIR ADVECTION CENTERED ON THE I-80 CORRIDOR AS EARLY AS 03Z. PROG SOUNDINGS SUGGEST A NARROW WINDOW FOR SFC-BASED UPDRAFTS IF RICH LOW LVL MOISTURE /LOWER 60S SFC DEW POINTS/ CAN WORK INTO THE WARM FRONTAL ZONE BY THAT TIME...SO THAT WILL BE SOMETHING TO WATCH. EVEN IF THAT DOESN/T HAPPEN THOUGH...THE 50-60KT LLJ WILL FOLLOW THE ELEVATED INSTABILITY AXIS NORTH WITH A HAIL THREAT OVERNIGHT. BUT NO MODELS SHOW CONVECTION IN SOUTHWEST NE PRIOR TO 00Z SO WE WILL RETAIN A DRY FCST TODAY. && .AVIATION... MOST OF WESTERN AND NORTH CENTRAL NE WILL EXPERIENCE VFR CIGS AND VIS TODAY...THOUGH SOME VFR/MVFR CIGS FROM 2000-6000 FT AGL WILL EXIST AT TIMES THRU 00Z ALONG AND EAST OF HIGHWAY 83. WINDS WILL SHIFT AROUND TO THE EAST...AND A WARM FRONT WILL MOVE NORTH TONIGHT. THIS WILL LIKELY INDUCE TSRA OVER MUCH OF THE AREA...WITH MODERATE POTENTIAL FOR IFR IMPACTS AT LBF AND/OR VTN. && .HYDROLOGY... THE NORTH PLATTE RIVER ABOVE LAKE MCCONAUGHY CONTINUED SHOWING ELEVATED LEVELS. SINCE THE LEVELS ARE NOT DUE TO EXCESSIVE RAINFALL BUT DUE TO INCREASED RELEASES FROM UPSTREAM RESERVOIRS. SINCE THERE IS STILL A SLIGHT RISK OF THE STAGE LEWELLEN REACHING THE FLOOD THRESHOLD...WE WILL NOT TAKE ACTION ON THE CURRENT FLOOD WARNING UNTIL THE FORECAST SHOWS A CLEAR TREND DOWNWARD. THE CURRENT FORECAST INDICATES THAT THE LEVEL WILL CREST THIS MORNING AND BEGIN TO FALL. && .PREV DISCUSSION... /ISSUED 346 AM CDT SUN MAY 23 2010/ DISCUSSION... MODELS CREATE DISPARITIES THAT LEAD TO DIFFERENT SOLUTIONS IN THE NEAR TERM FROM POPS...QPF TO TEMPERATURES. FORECAST IS TRENDED TOWARD THE NAM SOLUTION WHERE FORECAST CHALLENGE IS POPS. THE NAM IS COOLER TODAY WHERE LESS EXTENSIVE CLOUDINESS WILL RESULT IN BETTER HEATING AND USED BLEND OF GUIDANCES TODAY AND TONIGHT AS GUIDANCE SHOWS UP TO A TEN DEGREE SPREAD. THE LARGE SCALE PATTERN REMAINS THE SAME THROUGH MONDAY WITH TROUGH IN THE WEST AND RIDGING IN THE EAST. SOUTHWEST FLOW ALOFT CONTINUES TODAY WITH FRONTAL BOUNDARY TO RETURN NORTH TONIGHT SO LIMITED POPS UNTIL THIS EVENING. THE CONVECTION DEVELOPS ACROSS FAR SOUTHWEST OUT OF KANSAS NEAR THE FRONT THIS EVENING. AS THE H85 SOUTHERLY JET STRENGTHENS TO AROUND 50 KNOTS THE BOUNDARY IS PUSHED NORTH WITH THUNDERSTORMS TO BECOME ELEVATED OVERNIGHT. THE 06Z RUN IS A BIT DRIER AND MORE NORTH THROUGH TODAY WITH LOW CONFIDENCE IN HOW THUNDERSTORMS WILL DEVELOP AS STABLE CONDITIONS EXIST THROUGH 03Z THEN INSTABILITY INCREASES WITH STORMS THAT DO FORM TO MOVE NORTH QUICKLY. SUNDAY NIGHT INTO MONDAY THE AREA OF LOW PRESSURE FORMS IN NORTHEAST COLORADO AND LIFTS NORTHEAST DURING THE EVENING. THIS APPEARS TO BE THE BEST TIME FRAME FOR ORGANIZED DYNAMICS AS UPPER LOW REORIENTATES AND LIFTS NORTHEAST THROUGH THE EVENING PUSHING THE COLD FRONT EAST ACROSS THE FORECAST AREA FROM 00Z TO 06Z. GOOD SUBSIDENCE IN THE WAKE OF THE EXITING SYSTEM WITH SKY COVER DECREASED. WINDS WILL BE PROBLEMATIC ON MONDAY AS SYSTEM DEEPENS TO THE WEST AND PRESSURE GRADIENT INCREASES EAST FOR SURFACE WINDS TO INCREASE. WIND ADVISORY LIKELY NEEDED AS LAPSE RATES STEEPEN AND TEMPERATURES CLIMB INTO THE 80S. RAISED POPS ON MONDAY AS SYSTEM ORGANIZES AND COLD FRONT PUSHES EAST. NO CAP EVIDENT AT 21Z WITH SUBSTANTIAL SHEAR FOR STORMS AS STRONG COLD FRONT MOVES ACROSS...EXITING EAST AROUND 06Z. MONDAY NIGHT THROUGH THURSDAY FEW CHANGES MADE EVOLUTION OF SYSTEM IN QUESTION TO START DROPPING POPS. GFS LOOKS TO BE HAVING FEEDBACK PROBLEMS TO MAKE CHANGES BASED ON THIS MODEL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...SCHULTZ PREV DISCUSSION...KECK
Hazardous weather outlook, May 23, 4:28 AM MDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 528 AM CDT SUN MAY 23 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-241030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 528 AM CDT SUN MAY 23 2010 /428 AM MDT SUN MAY 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT IN WESTERN AND NORTH CENTRAL NEBRASKA. THE FRONT IS EXPECTED TO MOVE NORTHWARD INTO SOUTHERN NEBRASKA TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED WITH THE FRONT...AND THE GREATEST RISK OF SEVERE THUNDERSTORMS WOULD BE SOUTH OF THE FRONT OR ALONG AND SOUTH OF INTERSTATE HIGHWAY 80. HAIL IS THE PRIMARY RISK WITH THE STORMS...THOUGH THERE IS A SMALL CHANCE OF DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ACTIVE WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEK AS FRONTS MAKE THEIR WAY ACROSS THE CENTRAL PLAINS. THERE IS A RISK OF SEVERE THUNDERSTORMS AGAIN MONDAY AS THE WARM FRONT MOVES ACROSS THE NORTHERN PLAINS AND A COLD FRONT INTERCEPTS THE UNSTABLE AIR LEFT BY THE WARM FRONT. THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE EAST OF STATE HIGHWAY 61 AND NORTH OF INTERSTATE HIGHWAY 80. WIND PROFILES AND LOW LEVEL INSTABILITY WILL FAVOR THE DEVELOPMENT OF SUPER CELLS...BUT THE PRIMARY RISK IS LARGE HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:36 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| May 22, 8:12 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 48 min |
| May 22, 8:30 PM MDT | Tornado Warning | LBF | Keya Paha | 45 min |
| May 22, 9:14 PM MDT | Tornado Warning | LBF | Boyd, Holt, Keya Paha | 46 min |
| May 23, 11:39 AM MDT | Wind Advisory | LBF | Blaine, Boyd, Brown, Custer, Frontier, Garfield and 5 more | 33 hr |
Nearby
High Wind Watches in Nebraska, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.